Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Coterminal families and the strong Markov property

Authors: A. O. Pittenger and C. T. Shih
Journal: Trans. Amer. Math. Soc. 182 (1973), 1-42
MSC: Primary 60J40
MathSciNet review: 0336827
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {E_\Delta }$ be a compact metric space and assume that a strong Markov process X is defined on $ {E_\Delta }$. Under the assumption that X has right continuous paths with left limits, it is shown that a version of the strong Markov property extends to coterminal families, a class of random times which can be visualized as last exit times before t from a fixed subset of $ {E_\Delta }$. Since the random times are not Markov times, the conditioning $ \sigma $-field and the new conditional probabilities must be defined. If X is also assumed to be nearly quasileft continuous, i.e. branching points are permitted, two different conditionings are possible--one on the ``past'' of the random time and one on the ``past plus present"--and two different conditional probabilities must be defined.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60J40

Retrieve articles in all journals with MSC: 60J40

Additional Information

PII: S 0002-9947(1973)0336827-2
Keywords: Markov process, strong Markov property, Hunt process, Standard process, last exit time, coterminal time
Article copyright: © Copyright 1973 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia